How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10573
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I am bipolar and having a bipolar low the last few days. Is

This answer was rated:

I am bipolar and having a bipolar low the last few days. Is there something I can do to get me out of it?

RickMD :

I am online and happy to help you with your question today.

RickMD :

What medications do you take?

RickMD :

How long has this low been going on?

RickMD :

I see that you are offline. I'll switch over to the Q&A system. This system works a lot like 'text messaging' but an email is sent to each of us anytime something is posted to this thread. We can continue to work on your question there..... :)

Customer: replied 3 years ago.

Are you still on line?


Yes. I am still here. I am just getting ready to go into the office and had to step away from my computer for a few moments.

I look forward to your reply.
Customer: replied 3 years ago.

what do I do to get out of a bipolar low? I take LIthium, Depakote, Lemotragine (an anti-depressant), Clonipin. I am also diabetic and take Novolog and Levimir, I am also have planta fascia and take 1 tylenol 3 per day for the pain.

Thank you for that information.

How long have you been in this low? How is the low affecting you now?
Customer: replied 3 years ago.

A number of days. Yelling at people at work, irritable, don't want to work, lonely, miserable, in pain.


Well, as you know these types of feelings and emotional outbursts are difficult to manage on your own. It may be that some of your medications have lost their effectiveness or that new stresses in your life have made them not work as well as they could.

Given your situation I do not believe that you should try to manage this change in your mood by yourself or with over the counter medications.

With the weekend rapidly approaching it is my professional opinion that you should contact your psychiatrist and get in to see her today. If she is not available, then the next best thing is to see your primary care MD today and, if all else fails, go into the ER.

I am glad that you realize that you are not yourself and need assistance. Do your best to get in to have a complete evaluation today so that you can start feeling better as soon as possible.

Does this answer your question to your satisfaction?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.

Thanks in advance,

Dr. Rick
Dr. Rick, MD and 7 other Medical Specialists are ready to help you
Hi Jack,

I was just thinking about you today and wondering how you are feeling. Were you able to see your doctor on Friday?

I hope you are doing better. Take care.
Customer: replied 3 years ago.

I got to my therapist and he suggested changing my routine and taking some time off which worked. Thanks.


I'm glad to hear that you are already feeling better. Sometimes it is difficult to see the solutions by yourself.....

Take care and let me know if there is anything else I can do to help
Dr. Rick, MD and 7 other Medical Specialists are ready to help you